This article is cited in 2 scientific papers (total in 2 papers)
Closed geodesics on piecewise smooth surfaces of revolution with constant curvature
I. V. Sypchenko, D. S. Timonina
Lomonosov Moscow State University, Faculty of Mechanics and Mathematics
A theorem on the structure of breaks of generalized geodesics on piecewise smooth surfaces is established in two dimensions and $n$ dimensions. To illustrate the result, all simple closed geodesics are found: on a cylinder (with bases included), on a surface formed as a union of two spherical caps and on a surface formed as a union of two cones. In the last case the stability of the closed geodesics (in a natural finite-dimensional class of perturbations) is analysed, the conjugate points and the indices of the geodesics are found. This problem is related to finding conjugate points in piecewise smooth billiards and surfaces of revolution.
Bibliography: 40 titles.
Riemannian geometry, piecewise smooth surface of revolution, closed geodesics, conjugate points.
Author to whom correspondence should be addressed
PDF file (802 kB)
Sbornik: Mathematics, 2015, 206:5, 738–769
MSC: 53A05, 53C22
Received: 10.11.2014 and 20.11.2014
I. V. Sypchenko, D. S. Timonina, “Closed geodesics on piecewise smooth surfaces of revolution with constant curvature”, Mat. Sb., 206:5 (2015), 127–160; Sb. Math., 206:5 (2015), 738–769
Citation in format AMSBIB
\by I.~V.~Sypchenko, D.~S.~Timonina
\paper Closed geodesics on piecewise smooth surfaces of revolution with constant curvature
\jour Mat. Sb.
\jour Sb. Math.
Citing articles on Google Scholar:
Related articles on Google Scholar:
This publication is cited in the following articles:
E. A. Kudryavtseva, “Liouville integrable generalized billiard flows and Poncelet type theorems”, J. Math. Sci., 225:4 (2017), 611–638
R. K. Klimov, “Closed geodesics on piecewise smooth constant curvature surfaces of revolution”, Moscow University Mathematics Bulletin, 71:6 (2016), 242–247
|Number of views:|